MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE
Catalog Number 329416
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle of a bd¿ ultra-fine insulin syringe broke off and remained in the medication vial.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 7030668.All inspections were performed per the applicable operations qc specifications.There were four notifications noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.

Brand Name
BD ULTRA-FINE INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7237436
Report Number1920898-2018-00016
Device Sequence Number140064
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329416
Device Lot Number7030668
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;